MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723RNAS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hyperglycemia (1905)
Date of Event 07/11/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.The unit did not have a battery installed when received.Unit passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and dat test at 0.08730 inches.The stop (idle) current and run current measurement tests are within specification.Unit also passed self test, off no power alarm test and a21 error test.Unit uploaded properly using carelink.Unit had cracked case at display window corner, cracked battery tube threads and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.Data analysis: 07/14/20 00:00:00 daily insulin total = 28.375u, 07/15/20 00:00:00 daily insulin total = 0.000u, 07/16/20 00:00:00 daily insulin total = 0.000u, 07/17/20 00:00:00 daily insulin total = 0.000u, 07/18/20 00:00:00 daily insulin total = 0.000u, 07/19/20 00:00:00 daily insulin total = 0.000u, 07/20/20 00:00:00 daily insulin total = 0.000u.
 
Event or Problem Description
It was reported via phone call that the customer passed away in hospital.The customer was hospitalized on (b)(6) 2020 for high blood glucose.The cause of death was sepsis.The caller stated that the customer had many high blood glucose incidents that may have led to the customer's passing.The customer¿s blood glucose was unknown at the time of hospitalization and passing.The customer was wearing the insulin pump at the time of hospitalization.The insulin pump had been disconnected more than 48 hours prior to passing, due to other medical complications.The customer was not using sensors.The caller agreed to return the insulin pump for analysis.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
*  00777-3869
MDR Report Key10460769
Report Number2032227-2020-169294
Device Sequence Number2171412
Product Code OYC
UDI-Device Identifier00643169513143
UDI-Public(01)00643169513143
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723RNAS
Device Catalogue NumberMMT-723RNAS
Device Lot NumberA1723RNASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-MMT-332-RSVR UNOMED SET
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient Weight155